Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 83, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 29, 2009, 4:42 AM EST for 5 counties in Florida. It took effect at Nov 29, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2009, 4:42 AM EST (09:42 UTC)
- In effect from
- Nov 29, 2009, 1:00 PM EST
- Expired
- Nov 29, 2009, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 89 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2446 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 290942 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 AM EST SUN NOV 29 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING FOR PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...SURFACE HIGH PRESSURE WILL CONTINUE TO SLIDE TO THE EAST TODAY ALLOWING WINDS TO SWING AROUND TO THE SOUTHWEST BY THIS AFTERNOON. LOW LEVEL MOISTURE WILL BEGIN TO INCREASE TODAY BUT NOT BEFORE CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY IS REACHED ACROSS PORTIONS OF THE EASTERN BIG BEND. A WEAK COLD FRONT WILL CROSS THE REGION LATE MONDAY THROUGH EARLY TUESDAY BRINGING A CHANCE OF RAIN WITH IT. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE GULF ON TUESDAY AND BRING THE POTENTIAL FOR HEAVY RAINFALL AND THE THREAT OF SEVERE WEATHER TO THE REGION TUESDAY NIGHT THROUGH WEDNESDAY. FLZ018-019-028-029-034-292300- /O.NEW.KTAE.FW.W.0083.091129T1800Z-091129T2300Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 442 AM EST SUN NOV 29 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
1 follow-up statement
000 WWUS82 KTAE 291942 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EST SUN NOV 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A FEW ADDITIONAL HOURS OF LOW RELATIVE HUMIDITY LEVELS INTO THE EARLY EVENING. LOW LEVEL MOISTURE WILL BEGIN TO INCREASE TONIGHT AHEAD OF A WEAK COLD FRONT THAT IS EXPECTED TO CROSS THE REGION LATER MONDAY AND MONDAY NIGHT. FLZ018-019-028-029-034-292300- /O.CON.KTAE.FW.W.0083.000000T0000Z-091129T2300Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 242 PM EST SUN NOV 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 29, 3:18 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 29, 3:18 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 AM EST SUN NOV 29 2009
...STRONG STORM SYSTEM TO AFFECT REGION TUESDAY AND WEDNESDAY...
.SHORT TERM (TODAY THROUGH TUESDAY)...A TRANQUIL WEATHER PATTERN
WILL REMAIN IN PLACE FOR THE REGION THROUGH TONIGHT BEFORE CHANGES
BEGIN ON MONDAY. A WEAK UPPER LEVEL SHORTWAVE IS EXITING THE
SOUTHEAST THIS MORNING...WHICH SHOULD TAKE MOST OF SATURDAYS HIGH
CLOUDS WITH IT. THIS SHOULD ALLOW TEMPS TO REBOUND INTO THE LOWER
70S THIS AFTERNOON.
FOR MONDAY...A NORTHERN STREAM TROUGH WILL SLIDE EAST ACROSS THE
MISSISSIPPI RIVER VALLEY...PUSHING A COLD FRONT SOUTHEAST TOWARDS
THE DEEP SOUTH. THE BULK OF THE UPPER ENERGY ASSOCIATED WITH THIS
TROUGH WILL SHEAR OUT TO THE NORTHEAST...LEAVING JUST A BAND OF
CLOUDS AND SCATTERED SHOWERS ALONG THE FRONT BY THE TIME IT ENTERS
THE CWA MONDAY AFTERNOON AND EVENING. LIGHT SOUTHERLY FLOW AND
SUNSHINE AHEAD OF THE FRONT...SHOULD ALLOW TEMPS TO REACH THE
LOWER TO MID 70S ACROSS THE FORECAST AREA.
THIS COLD FRONT WILL STALL SOUTH OF THE AREA ACROSS NORTH CENTRAL
FLORIDA MONDAY NIGHT. AT THIS POINT...THE FOCUS SHIFTS TO THE DEEP
UPPER LOW SLIDING EAST ACROSS NORTHERN MEXICO AND THE ENSUING
CYCLOGENESIS OVER THE WESTERN GULF. AS THE SFC LOW DEVELOPS...THE
AFOREMENTIONED COLD FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM
FRONT. STRONG SOUTHWESTERLY FLOW WILL BEGIN TO OVERRUN THE FRONT
DURING THE DAY WITH THE PRECIP SHIELD EXPECTED TO REACH THE
FLORIDA PANHANDLE DURING THE AFTERNOON. TEMPERATURES WILL BE ABOUT
10 DEGREES LOWER TUESDAY AFTERNOON DUE TO INCREASED CLOUDS AND
COOL NORTHERLY FLOW NORTH OF THE FRONT.
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...THE MODELS HAVE BEEN
CONSISTENT WITH THE DEVELOPMENT OF A GULF LOW AND TRACKING IT
NORTHEASTWARD OVER OR JUST WEST OF THE FLORIDA PANHANDLE TUESDAY
NIGHT/WEDNESDAY MORNING. WE ARE INCREASINGLY CONFIDENT THAT RAIN
WILL OVERSPREAD THE REGION TUESDAY NIGHT AS A WARM LIFTS FROM THE
NORTHEAST GULF. THIS WILL BE FOLLOWED BY THE PASSAGE OF THE COLD
FRONT ON WEDNESDAY. IT IS STILL UNCLEAR AS TO THE EXACT TRACK AND
INTENSITY OF THE LOW. THE GFS PLACES THE SURFACE LOW JUST NORTH OF
PENSACOLA AT 12Z WEDNESDAY WITH OUR ENTIRE CWA IN THE WARM SECTOR.
THE GFS IS ALSO CONTINUING TO SHOW A LOW LEVEL JET OF 50-70 KTS
ALONG WITH SUBSTANTIAL UPPER LEVEL DIVERGENCE AND A 100+ KNOT
UPPER JET STREAK OVER OUR CWA. IN ADDITION TO THE SEVERE WEATHER
THREAT...A HEAVY RAIN EVENT IS ALSO POSSIBLE WITH MODEL STORM TOTAL
QPF VALUES IN THE 4 TO 6 INCH RANGE. SUBSEQUENTLY...POPS HAVE BEEN
RAISED AS HIGH A CATEGORICAL FOR THE TUESDAY NIGHT/WEDNESDAY TIME
FRAME AND THEN TAPER THEM OFF TO CHANCE WEDNESDAY NIGHT AS THE
SURFACE AND UPPER LOW DEPART TO THE NORTHEAST. HIGH PRESSURE WILL
BUILD INTO THE REGION ALONG WITH DRIER AND COOLER TEMPERATURES FOR
FRIDAY AND SATURDAY AND THEN JUST A SLIGHT CHANCE OF RAIN ON
SATURDAY AHEAD OF THE NEXT COLD FRONT.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE AT LEAST THROUGH THIS
FORECAST PACKAGE. WINDS THIS MORNING WILL BE LIGHT AND VARIABLE
BECOMING LIGHT FROM THE SOUTH TO SOUTHWEST THIS AFTERNOON.
&&
.MARINE...VERY LIGHT WINDS WILL PERSIST OVER THE COASTAL WATERS
THROUGH TONIGHT AS HIGH PRESSURE REMAINS IN PLACE OVERHEAD. LIGHT
SOUTHERLY FLOW WILL DEVELOP MONDAY AHEAD OF THE APPROACHING COLD
FRONT. WITH THE FRONTAL PASSAGE MONDAY EVENING...WINDS WILL
INCREASE AND BECOME OFFSHORE WITH ADVISORY CONDITIONS POSSIBLE BY
TUESDAY MORNING. THE STRONG FLOW WILL SLOWLY VEER TO THE SOUTH BY
EARLY WEDNESDAY MORNING AS LOW PRESSURE DEEPENS OVER THE CENTRAL
GULF AND THE WARM FRONT LIFTS NORTH. VERY STRONG ONSHORE FLOW IS
EXPECTED WEDNESDAY AS LOW PRESSURE MOVES INLAND INTO ALABAMA. HAVE
LIMITED WIND SPEEDS IN CURRENT FORECAST...BUT GALES ARE NOT OUT OF
THE QUESTION DEPENDING ON THE TRACK AND STRENGTH OF THE LOW. WINDS
AND SEAS WILL FINALLY BEGIN TO EASE BY THURSDAY AFTERNOON AS HIGH
PRESSURE BUILDS IN BEHIND THE STORM SYSTEM.
&&
.FIRE WEATHER...BOUNDARY LAYER BEGINS TO MOISTEN UP TODAY AS WINDS
SWING AROUND TO THE SOUTH AND SOUTHWEST. HOWEVER...GRIDS SUPPORT
CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY OVER THE EASTERN FLORIDA
BEND AND WE WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING. AFTER TODAY...NO CONCERNS AT LEAST UNTIL THE END OF NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 43 75 50 65 / 0 10 10 20 40
PANAMA CITY 70 55 74 53 65 / 0 10 20 20 60
DOTHAN 70 50 70 43 62 / 0 10 30 20 30
ALBANY 70 46 72 43 65 / 0 10 20 20 20
VALDOSTA 72 42 74 47 66 / 0 10 10 10 20
CROSS CITY 73 42 74 50 70 / 0 10 10 10 30
APALACHICOLA 69 52 73 54 66 / 0 10 10 20 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST THIS AFTERNOON THROUGH THIS
AFTERNOON FOR THE FOLLOWING ZONES: DIXIE...JEFFERSON...
LAFAYETTE...MADISON...TAYLOR.
GM...NONE.
&&
CAMP/BARRYHazardous weather outlook, Nov 28, 10:15 PM EST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 PM EST SAT NOV 28 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-300315- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1015 PM EST SAT NOV 28 2009 /915 PM CST SAT NOV 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A DRY AND COOL AIRMASS COMBINED WITH LIGHT WINDS WILL LEAD TO OVERNIGHT TEMPERATURES IN THE MID TO UPPER 30S ACROSS THE INLAND AREAS WITH PATCHY FROST BY DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL PUSH THROUGH LATE MONDAY THROUGH EARLY TUESDAY BRINGING A CHANCE OF RAIN TO THE AREA. ON TUESDAY A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE WESTERN GULF AND TRACK TO THE NORTHEAST BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA LATE TUESDAY THROUGH WEDNESDAY. WHILE THE POTENTIAL FOR SEVERE WEATHER CURRENTLY APPEARS LOW...THIS MAY CHANGE AS THE STORM SYSTEM TAKES SHAPE. THIS SYSTEM MAY ALSO BRING BRING AN EXCESSIVE AMOUNT OF RAIN TO PORTIONS OF THE TRI-STATE REGION. KEEP UP TO DATE WITH THE LATEST PUBLIC FORECASTS AND THIS PRODUCT FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.